Remote access

How to Order

For AMS eBook frontlist subscriptions or backfile collection purchases:

   1a. To purchase any ebook backfile or to subscibe to the current year of Contemporary Mathematics, please download this required license agreement,

   1b. To subscribe to the current year of Memoirs of the AMS, please download this required license agreement.

   2. Complete and sign the license agreement.

   3. Email, fax, or send via postal mail to:

Customer Services
American Mathematical Society
201 Charles Street Providence, RI 02904-2294  USA
Phone: 1-800-321-4AMS (4267)
Fax: 1-401-455-4046
Email: cust-serv@ams.org

Visit the AMS Bookstore for individual volume purchases.

Browse the current eBook Collections price list

Powered by MathJax

Non-divergence equations structured on Hörmander vector fields: heat kernels and Harnack inequalities


About this Title

Marco Bramanti, Dipartimento di Matematica, Politecnico di Milano, Via Bonardi 9, 20133 Milano, Italy, Luca Brandolini, Dipartimento di Ingegneria dell’Informazione e Metodi Matematici, Università di Bergamo, Viale Marconi 5, 24044 Dalmine, Italy, Ermanno Lanconelli, Dipartimento di Matematica, Università di Bologna, Piazza di Porta S. Donato 5, 40126 Bologna, Italy and Francesco Uguzzoni, Dipartimento di Matematica, Università di Bologna, Piazza di Porta S. Donato 5, 40126 Bologna, Italy

Publication: Memoirs of the American Mathematical Society
Publication Year: 2010; Volume 204, Number 961
ISBNs: 978-0-8218-4903-3 (print); 978-1-4704-0575-5 (online)
DOI: http://dx.doi.org/10.1090/S0065-9266-09-00605-X
Published electronically: November 9, 2009
MathSciNet review: 2604962
Keywords:Hörmander’s vector fields, heat kernels, Gaussian bounds, Harnack inequalities
MSC: Primary 35H20; Secondary 35A08, 35A17, 35H10, 35K08, 35K65

View full volume PDF

View other years and numbers:

Table of Contents


Chapters

  • Introduction
  • Part I: Operators with constant coefficients
  • Part II: Fundamental solution for operators with Hlder continuous coefficients
  • Part III: Harnack inequality for operators with Hlder continuous coefficients
  • Epilogue

Abstract


In this work we deal with linear second order partial differential operators of the following type:

$\displaystyle H=\partial_{t}-L=\partial_{t}-\sum_{i,j=1}^{q}a_{ij}\left( t,x\right) X_{i}X_{j}-\sum_{k=1}^{q}a_{k}\left( t,x\right) X_{k}-a_{0}\left( t,x\right) $

where $X_{1},X_{2},\ldots,X_{q}$ is a system of real Hörmander's vector fields in some bounded domain $\Omega\subseteq\mathbb{R}^{n}$, $A=\left\{ a_{ij}\left( t,x\right) \right\} _{i,j=1}^{q}$ is a real symmetric uniformly positive definite matrix such that:

$\displaystyle \lambda^{-1}\left\vert \xi\right\vert ^{2}\leq\sum_{i,j=1}^{q}a_{ij}\left( t,x\right) \xi_{i}\xi_{j}\leq\lambda\left\vert \xi\right\vert ^{2}$ $\displaystyle \forall\xi\in\mathbb{R}^{q},x\in\Omega,t\in\left( T_{1},T_{2}\right) $

for a suitable constant $\lambda>0$ a for some real numbers $T_{1}<T_{2}.$ The coefficients $a_{ij},a_{k},a_{0}$ are Hölder continuous on $\left( T_{1},T_{2}\right) \times\Omega$ with respect to the parabolic CC-metric

$\displaystyle d_{P}\left( \left( t,x\right) ,\left( s,y\right) \right) =\sqrt{d\left( x,y\right) ^{2}+\left\vert t-s\right\vert } $

(where $d $is the Carnot-Carathéodory distance induced by the vector fields $X_{i}$'s). We prove the existence of a fundamental solution $h\left( t,x;s,y\right) $ for $H$, satisfying natural properties and sharp Gaussian bounds of the kind:

$\displaystyle \frac{e^{-cd\left( x,y\right) ^{2}/\left( t-s\right) }}{c\left\ve... ...^{2}/c\left( t-s\right) }}{\left\vert B\left( x,\sqrt{t-s}\right) \right\vert }$    
$\displaystyle \left\vert X_{i}h\left( t,x;s,y\right) \right\vert \leq\frac{c}{\... ...^{2}/c\left( t-s\right) }}{\left\vert B\left( x,\sqrt{t-s}\right) \right\vert }$    
$\displaystyle \left\vert X_{i}X_{j}h\left( t,x;s,y\right) \right\vert +\left\ve... ...^{2}/c\left( t-s\right) }}{\left\vert B\left( x,\sqrt{t-s}\right) \right\vert }$    

where $\left\vert B\left( x,r\right) \right\vert $ denotes the Lebesgue measure of the $d$-ball $B\left( x,r\right) $. We then use these properties of $h$ as a starting point to prove a scaling invariant Harnack inequality for positive solutions to $Hu=0$, when $a_{0}\equiv0$. All the constants in our estimates and inequalities will depend on the coefficients $a_{ij},a_{k},a_{0}$ only through their Hölder norms and the number $\lambda$.

References [Enhancements On Off] (What's this?)


Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia